Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 69, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 18, 2010, 2:35 AM PDT. It took effect at Sep 18, 2010, 9:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2010, 2:35 AM PDT (09:35 UTC)
- In effect from
- Sep 18, 2010, 9:00 AM PDT
- Expired
- Sep 19, 2010, 3:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
119 WHUS76 KEKA 180935 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 AM PDT SAT SEP 18 2010 PZZ470-181745- /O.NEW.KEKA.SC.Y.0069.100918T1600Z-100919T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 235 AM PDT SAT SEP 18 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING. LOW PRESSURE MOVING TO THE NE...JUST OUTSIDE OF THE FORECAST WATERS...WILL CAUSE INCREASING WINDS AND BUILDING SEAS THIS MORNING. THE MAIN AFFECTS OF THIS WILL BE FELT IN THE WATERS 10 TO 60 NM OUT NORTH OF CAPE MENDOCINO. WHILE FAIRLY SHORT LIVED...IT WILL BRING SHORT PERIOD STEEP SEAS TO THE AREA TODAY INTO TONIGHT. THIS IS ON TOP OF AN ALREADY PRESENT LONG PERIOD SOUTHERLY WAVE GROUP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
894 WHUS76 KEKA 181520 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 820 AM PDT SAT SEP 18 2010 PZZ470-182330- /O.CON.KEKA.SC.Y.0069.100918T1600Z-100919T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 820 AM PDT SAT SEP 18 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. LOW PRESSURE MOVING TO THE NE...JUST OUTSIDE OF THE FORECAST WATERS...WILL CAUSE INCREASING WINDS AND BUILDING SEAS THIS MORNING. THE MAIN AFFECTS OF THIS WILL BE FELT IN THE WATERS 10 TO 60 NM OUT NORTH OF CAPE MENDOCINO. WHILE FAIRLY SHORT LIVED...IT WILL BRING SHORT PERIOD STEEP SEAS TO THE AREA TODAY INTO TONIGHT. THIS IS ON TOP OF AN ALREADY PRESENT LONG PERIOD SOUTHERLY WAVE GROUP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
014 WHUS76 KEKA 182138 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 PM PDT SAT SEP 18 2010 PZZ470-190545- /O.EXT.KEKA.SC.Y.0069.000000T0000Z-100919T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 238 PM PDT SAT SEP 18 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. LOW PRESSURE MOVING TO THE NE...JUST OUTSIDE OF THE FORECAST WATERS...WILL MAINTAIN ADVISORY LEVEL WINDS AND SHORT PERIOD STEEP SEAS TO THE WATERS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
287 WHUS76 KEKA 190316 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 816 PM PDT SAT SEP 18 2010 PZZ470-191000- /O.CON.KEKA.SC.Y.0069.000000T0000Z-100919T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 816 PM PDT SAT SEP 18 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. LOW PRESSURE MOVING TO THE NE...JUST OUTSIDE OF THE FORECAST WATERS...WILL MAINTAIN ADVISORY LEVEL WINDS AND SHORT PERIOD STEEP SEAS TO THE WATERS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
807 WHUS76 KEKA 190935 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 AM PDT SUN SEP 19 2010 PZZ470-191045- /O.EXP.KEKA.SC.Y.0069.000000T0000Z-100919T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 235 AM PDT SUN SEP 19 2010 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA SO WILL ALLOW THE ADVISORY TO EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 3:10 PM PDT, 11 hours 25 minutes earlier.
Area forecast discussion, Sep 17, 3:10 PM PDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 310 PM PDT FRI SEP 17 2010 .SYNOPSIS...AN EARLY FALL STORM WILL BRING WIDESPREAD RAIN TO NORTHWEST CALIFORNIA THROUGH TONIGHT. ADDITIONAL PERIODS OF RAIN ARE EXPECTED THROUGH THE WEEKEND. A DRYING TREND WILL COMMENCE ON MONDAY. && .DISCUSSION...SATELLITE IMAGERY HAS THE FIRST COLD FRONT JUST OFF THE NORTH COAST AND SLOWLY TRACKING EASTWARD. RADAR IS SHOWING A SOMEWHAT FRAGMENTED BAND OF RAIN SLIDING OVER THE COAST AT THIS TIME. BASED ON RETURNS AND SAT PICS THINKING THE QPF AMOUNTS ASSOCIATED WITH THIS FEATURE MAY BE OVERDONE. NAM12 AND RUC HAVE INITIALIZED THIS FRONT WELL AND BASED ON THEIR QPF HAVE REDUCED TODAYS AMOUNTS AS WELL AS SATURDAYS...BUT LEFT SUNDAYS ALONE. THIS BAND OF RAIN WILL MOVE OVER THE COAST THIS AFTERNOON WHILE THE SOUTHERN TAIL OF THE BAND CONTINUES TO TRACK NORTHEAST WARD THROUGH THE EVENING. A BRIEF BREAK IN THE RAIN SHOULD OCCUR OVER NIGHT AND THROUGH THE MORNING HOURS BEFORE ANOTHER WAVE OF ENERGY BRINGS MORE RAIN TO THE REGION LATER ON SATURDAY / EARLY SUNDAY WITH LINGERING SHOWERS SUNDAY AFTERNOON. THESE SHOWERS SHOULD TAPER OFF ON MONDAY AND A WARMING AND DRYING TREND WILL BEGIN. AS MENTIONED ABOVE HAVE ADJUSTED THE SHORT TERM AMOUNTS FOR THIS THE REMAINDER OF TODAY AND TOMORROW...THUS THE INITIAL FORECASTED AMOUNTS FOR THE WEEKEND CAN BE SCALED BACK A BIT. ANOTHER INTERESTING NOTE WAS THE BRIEF WARM UP OCCURING IN AND AROUND THE HUMBOLDT BAY REGION EARLIER. MAX TEMPS AROUND EUREKA WERE RECORDED JUST BEFORE NOON REACHING THE LOW TO MID 70S...NOT COMPLETELY UNCOMMON DURING PREFONTAL SOUTHERLY WINDS IN THE FALL. THIS MAY OCCUR AGAIN TOMORROW BEFORE THE NEXT BOUNDARY ARRIVES THUS HAVE ADJUSTED OVERNIGHT LOWS AND TOMORROWS HIGHS FOR THE AREA. && .AVIATION...THE COLD FRONT IS MOVING ONTO THE COAST AT 2PM WITH IFR TO LIFR CONDITIONS IN RAIN. FURTHER INLAND CLOUDS ARE MVFR WITH HIGHER CLOUDS PARTIALLY OBSCURING MTNS. THE FRONT WILL MOVE INLAND EARLY THIS EVENING. THERE WILL BE SUBSTANTIAL AMOUNT OF LOW LEVEL MOISTURE FOR THE IFR TO LIFR CIGS AND VSBYS TONIGHT AND SAT MORNING NEAR THE COAST AHEAD OF A SECOND FRONT. FURTHER INLAND CIGS AND VSBYS WILL DROP TO IFR WITH THE FRONT LATE AFTERNOON AND EVENING WITH RAIN DECREASING TO THE SOUTH. FZLVLS WILL RANGE FROM 11K IN THE NORTH TO 13K IN THE SOUTH. DEAN && .MARINE...THERE IS LARGE LOW PRESSURE SYSTEM ABOUT 850 NM OFF THE COAST WITH WEAKER LOWS PINWHEELING AROUND IT. WHILE THIS LOW IS TO THE EAST...LIGHT TO MODERATE SOUTHERLY WINDS WILL CONTINUE. IT IS NOT UNTIL THE MAIN LOW FINALLY MOVES NE AND INLAND SUNDAY NIGHT AND THE SURFACE HIGH BUILDS THAT THE WINDS TURN TO THE NORTHWEST. THAT WILL OCCUR FIRST IN THE WATERS SOUTH OF THE CAPE MONDAY MORNING AND THEN NORTH OF THE CAPE BY MONDAY EVENING. THESE NORTHERLY WINDS WILL NOT BE AS STRONG OR AS LONG LIVED AS PREVIOUSLY FORECAST AS ANOTHER LOW APPROACHES THE WATERS OFF THE PACIFIC NORTHWEST TOWARD MIDWEEK. SEA STATES IS STILL WHERE THE FORECAST CHALLENGE IS IN THIS PATTERN. A LONG PERIOD SWELL FROM THE SOUTHERN HEMISPHERES IS WAVES FOR THE NE PACIFIC. THIS WILL BE EVIDENT OVER THE WEEKEND AS 4 FOOT 15 TO 17 SEC WAVES FROM THE SOUTH MOVE THROUGH THE AREA. LOCAL WAVES WILL CONTINUE TO BE GENERATED THROUGH THE WEEKEND WITH THE SOUTHERLY WINDS ASSOCIATED WITH THE LOW WELL OFF THE COAST. THIS IS CREATING A CONFUSED SEA STATE WITH WIND WAVES...FRESH SWELL....AND LONG PERIOD SWELL. THE NEXT WAVE GROUP TO WATCH WILL BE A LONG PERIOD SWELL OUT OF THE WNW MOVING INTO THE AREA EARLY NEXT WEEK. THIS APPEARS TO BE THE FIRST LONG PERIOD WNW SWELL FOR THE SEASON. BFG/DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Sep 17, 3:03 AM PDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 303 AM PDT FRI SEP 17 2010 CAZ001>004-076-181230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 303 AM PDT FRI SEP 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AN EARLY FALL STORM IS FORECAST TO BRING WIDESPREAD RAINFALL TO NORTHWEST CALIFORNIA TODAY. EXPECT SHOWERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SECOND IMPULSE OF ENERGY WILL BRING MORE RAIN TO THE REGION ON SATURDAY WITH ADDITIONAL SHOWERS ON SUNDAY. SHOWERS WILL TAPER OFF ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.